

# Winter Symposium February 24-27, 2019 St. Regis Hotel · Aspen, Colorado

Program Chair: Stephen G. Slade MD, FACS

Program Committee: Stephen Brint MD, FACS

Douglas Koch, MD **Arthur Cummings, MD** Marguerite McDonald MD, FACS

Steven Dell, MD

Kendall Donaldson, MD John Vukich, MD Eric Donnenfeld, MD Elizabeth Yeu, MD

**SUNDAY, FEBRUARY 24** 

6:00 - 8:30 pm Opening Reception (Astor Ballroom)

## **MONDAY, FEBRUARY 25**

#### **Morning Session:**

06:30 - 07:00 Breakfast with the Experts (Astor Ballroom, Pre-function area)

07:00 **Session 1: The Innovator's Session** 

Moderators: Stephen Slade, MD and Steven Dell, MD

07:00 **AECOS Update** William Trattler, MD

> **AECOS Europe Update** Arthur Cummings, MD

The Year in Politics 07:10 **Jeffrey Kimbell** 

07:40 The Year in Legal and Regulatory: Stay Out of Prison! Alan Reider, Esq

Allison Shuren, Esq

**Robert Maloney, MD** 

08:10 An AECOS Study: Premium IOLs John Doane, MD

Kendall Donaldson, MD

Alan Reider, Esq

08:20 The Industry Panel:

Laurent Attias, Andy Corley, Tom Frinzi, William Link PhD, Jim Mazzo, Tracy Valorie

09:20 **Morning Session Adjourns** 

09:45 - 10:30 Promotional Symposium: (Astor Ballroom)

"The New Age of Cornea Surgery: Innovation, Consolidation and the Future"

Moderator: Monty Montoya Panel: William Link PhD, Rajesh Rajpal MD and Elizabeth Yeu MD

Brought to you by CorneaGen, streamed LIVE from the AECOS 2019 Winter Meeting! https://aecos.regfox.com/corneagen (Registration required if not attending in person)

#### **Monday Afternoon Session:**

3:30 - 4:00 pm Case Consultations: Bring your challenging cases for discussion (Astor Ballroom, Pre-function area)

Session 2: The Modern Practice – What You Should be Doing Now

**Moderators**: John Doane, MD and Doug Koch, MD

4:00 Panel Discussion:

The 45 year old -8, -2 Myope; The 45 year old +2 John Doane, MD

Marguerite McDonald, MD Christian Rathjen, PhD John Vukich, MD

- LASIK
- SMILE (Fully Approved)
- CLE
- ICL (Fully Approved)

4:30	Light Adjustable Lens	Stephen Slade, MD
4:40	The Dulaney Award Lecture:	ТВА

5:00 New MIGS Technology Panel James Katz, MD
Kerry Solomon, MD

William Wiley, MD

5:30 Approvals and Reimbursement (CXL, MIGS, other technologies) Andy Corley

Tim Homer

Rajesh Rajpal, MD Mark Rosenberg Allison Shuren, Esq

6:00 What is Your Biggest Win? Biggest Loss? What Do You Plan Next Year?

Panel: Steven Dell MD, Eric Donnenfeld MD, Matthias Maus MD, Kerry Solomon MD, Christopher Starr MD

- What's in Your Closet?
- Where are We Going with Dry Eye?
- Where Do You Spend The Next \$100,000 in Your Clinic?

6:45 Evening Event: The Coleman Show (Astor Ballroom)

A Conversation with Marguerite McDonald, MD

Stephen Coleman, MD

7:15 pm Afternoon Session Adjourns

## **TUESDAY, FEBRUARY 26**

#### **Morning Session:**

06:30 - 7:00 Breakfast with the Experts (Astor Ballroom, Pre-function area)

07:00 <u>Session 3</u>: <u>New Technologies</u>

Moderators: Kendall Donaldson, MD and Eric Donnenfeld, MD

Grand Rounds I: New Technology and Directions (12 min ea incl discussion)

<u>Panel</u>: Arthur Cummings MD, Stephen Klyce PhD, Robert Maloney MD, Kevin Waltz MD,

Roger Zaldivar MD

07:00	Update on Indexing? First in Man	John Vukich, MD
07:12	IPL for Advanced Surface Disorders	Kendall Donaldson, MD
07:24	Precision Driven Outcomes Update	Kerry Solomon, MD
07:36	Femto Astigmatism, Update	Robert Weinstock, MD
07:48	Can You Replace the Laser?	William Wiley, MD

08:00 The VC Tank (Each presenter <u>3 min</u> to make their case; <u>3 min</u> for discussion & voting)

Moderator: William Link, PhD

<u>Panel</u>: Randy Alexander, Gilbert Kliman MD, Jim Mazzo, Ludwin Monz PhD,

Bennett Walton MD MBA, Reza Zadno PhD

#### **Audience participation:**

OPEN MEETING PROGRAM APP TO VOTE: \_\_\_YES \_\_\_ NO \_\_\_ TOO EARLY TO TELL

An Allogenic Inlay
 LFU Activation for Dry Eye Disease?
 Alyn Kilic, MD
 Elizabeth Yeu, MD

Make My Brown Eyes Blue
 EMG of the Ciliary Muscle
 Allogenic Tears
 Marguerite McDonald, MD
 Philip Roholt, MD
 Michael Mrochen, PhD

6. A New Glaucoma Medication Paradigm
 7. A Pinhole Lens
 Kevin Waltz, MD

<u>Grand Rounds II</u>: (Case Presentations) New Challenges, New Techniques (10 min each incl discussion)

Panel: Mitchell Jackson MD, Mark Kontos MD, William Trattler MD, William Wiley MD, Elizabeth Yeu MD

08:40	Keratoprosthesis as First Corneal Procedure?	Christopher Starr, MD
08:50	Managing the Sommering Ring	Ashvin Agarwal, MD
09:00	Avoiding Ectasia Following Femto AK	William Trattler, MD
09:10	Anterior Optic Capture: Not As Easy As It Seems	Doug Koch, MD
09:20	Cataract Surgery in a Vitrectomized Eye	Robert Maloney, MD

09:30 Morning Session Adjourns

# 12:00 – 2:00 AECOS Global Charities presents:

The George O. Waring III, MD Memorial Ski Race

Ajax Mountain, Nastar Course. (\$50 minimum donation to participate)

Sponsored by Bryn Mawr Communications. All proceeds benefitting Challenge Aspen!

Sign up at the Registration Desk.

#### **Tuesday Afternoon Session:**

3:30 – 4:00 pm Case Consultations: Bring your challenging cases for discussion (Astor Ballroom, Pre-function area)

Session 4: Presbyopia and Premium IOLs

Moderators: Arthur Cummings, MD and John Vukich, MD

4:00 The Aspen MBA: Game Changers Steven Dell, MD

Panel: John Doane MD, Stephen Slade MD, Robert Weinstock MD

Adding a Retina Provider Mark Kontos, MD

My Perspective on Private Equity Elizabeth Yeu, MD

Too Many Choices Bennett Walton, MD

4:50 IOL/ Astigmatism Calculation Case Noel Alpins, MD
5:00 The Best Presbyopia Correcting IOL in Europe? Matthias Maus, MD
5:10 Mixing EDOF and Low Add Multifocal IOLs Steven Dell, MD
5:20 What is Best Now for Post Op Meds? Robert Weinstock, MD
5:30 Assessment for Most Appropriate Solution Roger Zaldivar, MD

The Masters: Cataract and IOL Case Presentations (15 min each incl discussion)

<u>Panel</u>: Ashvin Agarwal MD, Richard Davidson MD, Alan Faulkner MD, Matthias Maus MD, Matteo Piovella MD

5:40 New Techniques for Challenging Cases Ashvin Agarwal, MD
5:55 IOL Fixation in the Absence of a Posterior Capsule Eric Donnenfeld, MD
6:10 Traumatic Zonular Loss William Trattler, MD
6:25 Quality of Tear Film in Multifocal IOLs Matteo Piovella, MD

6:40 Afternoon Session Adjourns;

**AECOS Global Charities Ski Race Reception (Aspen & Highlands)** 

Sponsored by Bausch & Lomb

#### **WEDNESDAY, FEBRUARY 27**

**Morning Session:** 

06:30 – 07:00 Breakfast with the Experts (Astor Ballroom, Pre-function area)

**Session 5: The Refractive Patient** 

Moderators: Marguerite McDonald, MD and William Trattler, MD

<u>Panel</u>: Damien Goldberg MD, Sheri Rowen MD, Steven Schallhorn MD, Robert Weinstock MD,

Roger Zaldivar MD

07:00	TOPO Guided Treatments Contoura Phoricides	Mark Lobanoff MD
07:10	Epithelial Mapping in Refractive Surgery	<b>Arthur Cummings MD</b>
07:20	Discussion: What I Want in My Next Excimer, Femto	Panel

09:30

07:40	<ul> <li>HD Video Case Presentations: Surgical Technique (Videos, 10 min ea</li> <li>Iris Repair Techniques</li> <li>Zonular Dialysis During Cataract Surgery</li> <li>Post LASIK Epi Ingrowth Adventure</li> </ul>	ch incl discussion) Ashvin Agarwal MD William Trattler MD William Wiley, MD
	Grand Rounds III: Refractive Surgery Challenges (12 min cases incl di Panel: Ashvin Agarwal MD, Rex Hamilton MD, Michael Raizman M	•
08:10	Toric SMILE: US Experience	Steven Schallhorn, MD
08:22	Fine Tuning RELEX/SMILE	Fernand DeWilde MD
08:34	Irregular Cornea in LASIK	Ted Perl MD
08:46	LASIK Surprise	Noel Alpins MD
09:00	Program Committee Review: What did you learn at this meeting? What do you want at Aspen? Where do we need to go?	Stephen Slade, MD Steven Dell, MD

2019 AECOS Winter Symposium Adjourns